Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have high BP. Prescribed Depin. CT scan shows cerebral atrophy

Hi Doc, My mother has been a long term high BP patient.Siince the last 4-5 days,her BP levels were quite high,suddenly she got the news of a family members demise...after 45-60 mts,all of a sudden,her right hand movements became restricted,she started slurring...on doctors telephonic advice Depin 5 mg was punctured and put on her tongue...slowly the slurring stopped but she continued to have interrupted speech-NO memory loss was observed.By the morning,ie almost 24 hrs-she was back to normal,but a CT Scan was done.Findings were- POSTERIOR FOSSA-4th ventricle/ brainstem & cerebellar hemispheres- normal SUPRATENTORIAL- Brain parenchyma shows unremarkable morphology and attentuation values No obvious focal brain parenchymal lesion seen Bilateral ganglio thalamic nuclear complexes-unremarkable 3rd and lateral ventricles are mildly prominent in size with septum in midline basal cisterns,fissures and cerebral sulci are mildly prominent No evidence of significant intra/extra axial collection or hyperdense hemorrhage seen IMPRESSION- CT findings reveal-cerebral atrophy Can you please explain the above in simpler terms and ways....
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Welcome to HCM,

Your mother is long term High Blood pressure patient and must be taking anti hypertensive therapy,

The episode which suffered is minor stroke or a Transient Ischemic Attack( TIA) as she has fully recovered, most of the population is right handed that is speech is controlled by left half of brain and in case right sided paralysis occurs speech is also affected.

In her case a sudden rise in BP due to emotional stress is possible.

Her CT scan is not showing any lesion,Please visit a Neurologist take proper therapy to keep her damage to minimum and prevent in future.

In such case Blood pressure medicine and anti platelets,Neuroprotective drugs and some neurotrophic vitamins are required.

Take care

Good Luck.
Answered: Thu, 24 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor